May 27, 2002
Do any of the antivirals aggravate oily skin/acne or oily hair?Specifically sustiva or viramune ? How about pi's?
Response from Dr. Henry
I have many patients on a wide range of antiretrovirals complain about oily skin. Since dry skin is common in HIV infection (? more common if untreated) then a return to more moist skin (due to skin oils) can be a good thing but it seems some patients develop to much skin oil for reasons that are not clear to me. It is tough to rate the drugs on that basis since formal studies are lacking. It seems the PIs may have more an effect on skin oil in my experience than the NNRTI drugs (Sustiva /Viramune) though skin rashes are more common early with the NNRTI class.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache Sign Of Seroconversion
- Dizziness After Having Sex During Period Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Rectal Bleeding After Fingering Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.